Alert archive / North Dakota / Frost Advisories in 2011

Frost Advisory 1, NWS Bismarck, ND

May 13, 20115 counties in North Dakota

NWS Bismarck, ND issued this frost advisory at May 13, 2011, 3:24 PM CDT for 5 counties in North Dakota. It took effect at May 14, 2011, 4:00 AM CDT. It was in force for .

The area

The counties it named.

The facts

Issued
May 13, 2011, 3:24 PM CDT (20:24 UTC)
In effect from
May 14, 2011, 4:00 AM CDT
Expired
May 14, 2011, 3:53 AM CDT
In force
Issued by
NWS Bismarck, ND

Counties Burke County, ND, Divide County, ND, McKenzie County, ND, Mountrail County, ND, Williams County, ND

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 12:00Z, 8.4 hours before the alert went out and 251 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 12:00Z on 2011-05-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 12:00Z on 2011-05-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -50 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
605 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
-50 m²/s²
0-3 km storm-relative helicity
-16 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

282 
WWUS73 KBIS 132024
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
324 PM CDT FRI MAY 13 2011

...A FROST ADVISORY HAS BEEN ISSUED FOR NORTHWEST NORTH DAKOTA
FOR LATE TONIGHT AND SATURDAY MORNING...

.SKIES WILL CLEAR TONIGHT AS HIGH PRESSURE MOVES DOWN OVER THE
AREA. WINDS WILL BECOME LIGHT AND TEMPERATURES WILL DROP TO AROUND
FREEZING CAUSING PATCHY AREAS OF FROST. THE FROST WILL DISSIPATE
BY LATE MORNING AS TEMPERATURES WARM. 

NDZ001-002-009-010-017-140430-
/O.NEW.KBIS.FR.Y.0001.110514T0900Z-110514T1500Z/
DIVIDE-BURKE-WILLIAMS-MOUNTRAIL-MCKENZIE-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...WILLISTON...
NEW TOWN...WATFORD CITY
324 PM CDT FRI MAY 13 2011

...FROST ADVISORY IN EFFECT FROM 4 AM TO 10 AM CDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 10 AM CDT SATURDAY. 

* TEMPERATURES WILL DROP TO NEAR FREEZING BY SUNRISE SATURDAY.  

* PATCHY FROST WILL DEVELOP LATE TONIGHT. THE FROST WILL DISSIPATE
  BY LATE MORNING.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
3 follow-up statements
550 
WWUS73 KBIS 132330
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
630 PM CDT FRI MAY 13 2011

...FROST ADVISORY FOR NORTHWEST NORTH DAKOTA LATE TONIGHT AND
SATURDAY MORNING...

.SKIES WILL CLEAR LATE TONIGHT AS HIGH PRESSURE BUILDS SOUTH FROM
CANADA. WINDS WILL BECOME LIGHT AND TEMPERATURES WILL DROP TO
AROUND FREEZING CAUSING AREAS OF FROST. THE FROST WILL DISSIPATE
BY LATE MORNING AS TEMPERATURES WARM.

NDZ001-002-009-010-017-140730-
/O.CON.KBIS.FR.Y.0001.110514T0900Z-110514T1500Z/
DIVIDE-BURKE-WILLIAMS-MOUNTRAIL-MCKENZIE-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...WILLISTON...
NEW TOWN...WATFORD CITY
630 PM CDT FRI MAY 13 2011

...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 10 AM CDT
SATURDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 10 AM CDT
SATURDAY. 

* TEMPERATURES WILL DROP TO NEAR FREEZING BY SUNRISE SATURDAY.

* PATCHY FROST WILL DEVELOP LATE TONIGHT. THE FROST WILL 
  DISSIPATE BY LATE MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
TWH
795 
WWUS73 KBIS 140300
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
1000 PM CDT FRI MAY 13 2011

...FROST ADVISORY FOR NORTHWEST NORTH DAKOTA LATE TONIGHT AND
SATURDAY MORNING...

.CLOUDS ARE EXPECTED TO DIMINISH LATE TONIGHT AS HIGH PRESSURE
BUILDS SOUTH FROM CANADA. IF SKIES DO CLEAR AND WIND DIMINISH...A
FEW HOURS OF NEAR FREEZING TEMPERATURES WILL BE POSSIBLE EARLY
SATURDAY MORNING...ALLOWING PATCHY FROST TO DEVELOP. ANY FROST
WOULD DISSIPATE AROUND MID MORNING AS TEMPERATURES WARM.

NDZ001-002-009-010-017-141100-
/O.CON.KBIS.FR.Y.0001.110514T0900Z-110514T1500Z/
DIVIDE-BURKE-WILLIAMS-MOUNTRAIL-MCKENZIE-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...WILLISTON...
NEW TOWN...WATFORD CITY
1000 PM CDT FRI MAY 13 2011

...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 10 AM CDT
SATURDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 10 AM CDT
SATURDAY. 

* TEMPERATURES MAY DROP TO NEAR FREEZING BY SUNRISE SATURDAY.

* PATCHY FROST IS POSSIBLE LATE TONIGHT. THE FROST WILL DISSIPATE
  BY MID MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
TWH
067 
WWUS73 KBIS 140853
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
353 AM CDT SAT MAY 14 2011

...THE FROST ADVISORY FOR NORTHWEST NORTH DAKOTA HAS BEEN CANCELLED...

.AREAS OF LIGHT FROST ARE STILL POSSIBLE THIS MORNING OVER
NORTHWEST NORTH DAKOTA...BUT WIDESPREAD FROST IS NOT EXPECTED TO
FORM.

NDZ001-002-009-010-017-141000-
/O.CAN.KBIS.FR.Y.0001.110514T0900Z-110514T1500Z/
DIVIDE-BURKE-WILLIAMS-MOUNTRAIL-MCKENZIE-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...WILLISTON...
NEW TOWN...WATFORD CITY
353 AM CDT SAT MAY 14 2011

...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELLED THE FROST
ADVISORY. 

AREAS OF LIGHT FROST COULD STILL FORM EARLY THIS SATURDAY MORNING...
BUT WIDESPREAD FROST IS NOT EXPECTED.

$$

JP MARTIN

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this frost advisory went out at May 13, 3:13 PM CDT, 11 minutes earlier.

Area forecast discussion, May 13, 3:13 PM CDT, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
313 PM CDT FRI MAY 13 2011

.SHORT TERM...

TONIGHT THROUGH SATURDAY NIGHT...

THE 12 UTC GFS...NAM...AND ECMWF ARE IN GOOD OVERALL AGREEMENT
THROUGH THE PERIOD. THE MAIN FORECAST CONCERN CONTINUES TO TO BE
CHANCES OF PRECIPITATION THROUGH THE PERIOD.

WATER VAPOR IMAGERY SHOWS CLOSED UPPER LEVEL LOW MOVING EASTWARD
THROUGH THE SOUTHERN PLAINS WITH A SECOND UPPER LEVEL TROUGH MOVING
SOUTHWARD FROM MANITOBA INTO NORTH DAKOTA. WIDESPREAD LOW LEVEL
CLOUDINESS ACROSS THE STATE THIS AFTERNOON WITH SCATTERED SHOWERS
OVER FAR SOUTHEASTERN PORTIONS OF THE CWA AND IN SOUTHERN
MANITOBA.

THE MANITOBA UPPER LEVEL TROUGH CONTINUES TO SINK SOUTHWARD TONIGHT
WITH WIDESPREAD CLOUDINESS AND THE RISK OF SHOWERS CONTINUES IN
CENTRAL NORTH DAKOTA. SLEET WAS REPORTED EARLIER THIS MORNING
NEAR CARRINGTON. COOLING PROFILES OVERNIGHT OVER CENTRAL NORTH
DAKOTA ARE COLD ENOUGH FOR SNOW OR SLEET BUT WITH SURFACE
TEMPERATURES ABOVE FREEZING WILL HOLD OFF MENTIONING FOR NOW.
PRECIP MAY CONTINUE INTO THE MORNING AS MOISTURE PROFILES DEEPEN
TO NEAR -10*C. PRECIPITATION COMES TO AN END BY SATURDAY NIGHT
ACROSS THE SOUTHERN ZONES AS LIFT ASSOCIATED WITH THE TROUGH MOVES
SOUTHWARD INTO SOUTH DAKOTA.

SURFACE HIGH PRESSURE SINKING SLOWLY SOUTHWARD DURING THE DAY ON
SATURDAY WILL HELP TO CLEAR SKIES IN THE MORNING TO NORTHERN NORTH
DAKOTA. HIGH TEMPERATURES ON SATURDAY ARE IN THE MID TO UPPER 50S
ACROSS THE NORTHERN PART OF THE STATE WITH THE MID TO UPPER 40S
CONTAINING ACROSS SOUTHERN NORTH DAKOTA. GUIDANCE INDICATES THAT
OVERNIGHT LOWS DROP INTO THE MID 30S OVERNIGHT WITH SOME LOCATIONS
INTO THE LOWER 30S. A FROST ADVISORY HAS BEEN ISSUED FOR THE
NORTHWEST LATE TONIGHT AND SATURDAY MORNING DUE TO THE POTENTIAL
FOR CLEARING SKIES...LIGHT WINDS...AND TEMPERATURES NEAR FREEZING.
A SECOND FROST ADVISORY MAY BE NEEDED SATURDAY NIGHT BUT OVER A
WIDER AREA AS TEMPERATURES DROP INTO THE LOWER 30S ONCE AGAIN.

.LONG TERM...SUNDAY THROUGH FRIDAY...

AFTER A QUIET SUNDAY AND MONDAY...A SOMEWHAT ACTIVE WEATHER PATTERN
LOOKS TO DEVELOP MID WEEK. LEANED ON A BLEND OF THE 12Z GFS AND
ECMWF.

DRY AIR ASSOCIATED WITH SURFACE HIGH PRESSURE...ALONG WITH AN UPPER
LEVEL RIDGE DEVELOPING/BUILDING OVER CENTRAL NORTH AMERICA...WILL
BRING CLEARING SKIES AND DRY WEATHER TO WEST AND CENTRAL ND SUNDAY
THROUGH MONDAY...ALONG WITH A WARMING TREND TOWARDS NORMAL VALUES.

AS THE RIDGE AXIS SLOWLY MOVES FURTHER EAST TUES-THURS...WE WILL SEE
INCREASING CHANCES FOR SHOWERS AND THUNDERSTORMS WEST AND EVENTUALLY
CENTRAL MID WEEK AS AN UPPER TROUGH/CLOSED LOW NOW IN THE FAR
EASTERN PACIFIC MOVES INTO THE WESTERN CONUS.

WITH THE SLOW EASTWARD PROGRESSION OF THE UPPER RIDGE EARLY NEXT
WEEK...AND DEVELOPING LOW PRESSURE WEST...MODELS DEPICT A TIGHTENING
PRESSURE GRADIENT OVER THE DAKOTAS RESULTING IN BREEZY SOUTHEAST
WINDS DEVELOPING MONDAY CONTINUING INTO TUESDAY.

&&

.AVIATION...A TROUGH SINKING SOUTHWARD OUT OF MANITOBA AND
EASTERN SASKATCHEWAN HAS SPREAD MVFR CEILINGS OVER WESTERN AND
CENTRAL NORTH DAKOTA. SCATTERED RAIN SHOWERS ARE NEAR KJMS WITH
RAIN MOVING SOUTHWARD THROUGH EASTERN SASKATCHEWAN AND SOUTHERN
MANITOBA. EXPECT PERIODS OF VFR CEILINGS AT KISN...KDIK AND KMOT
INTO THE EARLY EVENING. WIDESPREAD MVFR CEILINGS MOVE BACK INTO
THE REGION TONIGHT. SHOWERS ARE A POSSIBILITY AT KMOT...KBIS...AND
KJMS. SHOWERS ARE ALSO POSSIBLE AT KISN AND DIK BUT PROBABILITY IS
TO LOW TO MENTION IN THE TAFS. COLDER AIR IN PLACE AT KJMS MAY
ALLOW FOR SNOW TO MIX WITH THE RAIN AT TIMES OVERNIGHT. GUSTY
NORTHERLY WINDS REDEVELOP AFTER 12 UTC SATURDAY AT ALL TAF SITES
WITH THE STRONGEST WINDS AT KBIS AND KJMS.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
FROST ADVISORY FROM 4 AM TO 10 AM CDT SATURDAY FOR NDZ001-002-
009-010-017.

&&

/
Hazardous weather outlook, May 13, 4:33 AM CDT, 10 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
433 AM CDT FRI MAY 13 2011

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-140945-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
433 AM CDT FRI MAY 13 2011 /333 AM MDT FRI MAY 13 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

NEAR-FREEZING TEMPERATURES ARE EXPECTED ACROSS MUCH OF THE
REGION EARLY SATURDAY MORNING...SO PATCHY FROST IS POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

PATCHY FROST IS POSSIBLE AGAIN SUNDAY MORNING AS CANADIAN HIGH
PRESSURE BUILDS INTO NORTH DAKOTA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

SCHECK

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 13, 8:55 AM CDTAreal Flood AdvisoryBISBurleigh, McLean, Mercer, Morton, Oliver11 days

Nearby

Frost Advisories in North Dakota, 2011Every frost advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.